Alert archive / Missouri / Tornado Warnings in 2004
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 18, 2004, 5:09 PM CDT for Bollinger County, Perry County, Missouri. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2004, 5:09 PM CDT (22:09 UTC)
- Expired
- Oct 18, 2004, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Bollinger County, MO, Perry County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 5:10 PM CDT | TORNADO | Catherine Place, MO | RADIO STATION IN FREDERICKTOWN REPORTED TORNADO NEAR CATHERINE PLACE...WITNESSES REPORTED SEEING SHEET METAL BEING THROWN INTO THE AIR. |
| Oct 18, 5:10 PM CDT | TORNADO | N Fredericktown, MO | TRAILER PARK DAMAGED...NUMEROUS TREES DOWN...HWY-H BLOCKED BY TREES |
| Oct 18, 5:42 PM CDT | HAIL 1.75 | Sedgewickville, MO | |
| Oct 18, 5:45 PM CDT | HAIL 2.5 | 4 N Patton Junction, MO | |
| Oct 18, 5:51 PM CDT | TORNADO | 5 Nnw Sedgewickville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
| Oct 18, 5:05 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 182209 TORPAH MOC017-157-182300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 509 PM CDT MON OCT 18 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSOURI BOLLINGER COUNTY IN SOUTHEAST MISSOURI * UNTIL 600 PM CDT * AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF PARKER LAKE...OR ABOUT 6 MILES NORTHEAST OF FREDERICKTOWN...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE SEDGEWICKVILLE...SILVER LAKE... ALLIANCE...HIGHLAND...LIXVILLE...MILLHEIM...NORTH PATTON AND YOUNT. NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS. LAT...LON 3773 9033 3755 9036 3748 8988 3767 8987 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 18, 3:40 AM CDT, 13 hours 29 minutes earlier.
Area forecast discussion, Oct 18, 3:40 AM CDT, 13 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT MON OCT 18 2004 .DISCUSSION... WILL NEED TO BE AS BRIEF AS POSSIBLE DUE TO ONGOING WEATHER SITUATION. MAIN FORECAST CONCERNS LIE WITH PRECIP CHANCES...SVR WEATHER CHANCES AND TEMPERATURES NEXT SEVERAL DAYS. MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM WITH SFC FEATURES. WARM FRONT WILL CONTINUE LIFTING NORTH ACROSS THE REGION TODAY AS SFC LOW PRESSURE MOVES EAST INTO EAST CENTRAL MO. MAIN FOCUS OF SHOWERS AND STORMS EARLY TODAY WILL BE ALONG AND NORTH OF THE FRONT...ESP ACROSS SW IN AND SOUTHEAST IL. COULD BE SOME ISOLD SVR STORMS TODAY...BUT REALLY THINK THE BEST CHC OF ORGANIZED SVR STORMS WILL COME THIS EVENING AND OVERNIGHT. STORMS SHOULD DEVELOP ALONG THE SFC COLD FRONT/DRY LINE OUT IN SE MO AND CNTRL ARKANSAS LATER THIS AFTERNOON. AS PER SPC DISCO...THESE STORMS MAY ACTUALLY FORM AN MCS TYPE SYSTEM OVERNIGHT AS THEY MOVE EAST INTO WRN KY AND SW IN. SFC FRONT WILL LIKELY HANG UP ALONG THE OHIO RIVER TONIGHT AND TUESDAY...WITH AN ADDITIONAL THREAT OF SEVERE STORMS OVER WRN KY LATER TUE AFTERNOON AND INTO THE EVENING..ESP IF WE GET GOOD HEATING DURING THE FIRST PART OF THE AFTERNOON. UPPER FORCING IS NOT GREAT...BUT STRONG INSTABILITY...LIFT FROM SFC FRONT AND MOISTURE AXIS AHEAD OF FRONT SHOULD BE SUFFICIENT TO POP AFTERNOON STORMS SOUTH OF THE SFC BOUNDARY. FOR WED...MODELS DIVERGE GREATLY WITH GFS PUSHING THE SFC FRONT SOUTH INTO THE NORTHERN GULF STATES...WHILE THE ETA HANGS THE FRONT OVER OUR AREA. WITH NEARLY ZONAL FLOW ALOFT...REALLY THINK THE ETA SOLN LOOKS BEST...BUT THE GFS HAS BEEN REALLY GOOD WITH THE SOUTHWARD PROGRESSION OF FRONTS FOR THE PAST FEW MONTHS...SO WILL GO WITH A COMPROMISE HERE AND TAKE THE FRONT INTO TN. THIS SCENARIO WOULD DRY US OUT A BIT IN THE WED/THU TIME FRAME. WILL NOT MAKE MUCH CHANGE AFTER THAT TO THE EXTENDED...BUT IF NEW GFS IS CORRECT...THE NEXT FRONTAL PASSAGE WILL BE FRI NIGHT/SAT MORNING. UPPER FORCING AND MOISTURE RETURN SUGGEST SQUALL LINE WILL BE POSSIBLE WITH THIS FRONT. AS FAR AS TEMPS ARE CONCERNED...WILL GO ABOVE NGM/MAV MOS NUMBERS TONIGHT DUE TO SOUTHERLY FLOW AND CLOUDS. WILL GO CLOSER ETA MOS. WILL ALSO SPLIT THE DIFFERENCE BETWEEN ETA AND MAV MOS TEMPS ON WED TIME FRAME DUE TO UNCERTAINTY OF SFC FRONTAL POSITION. MODELS ARE ABOUT 10 DEGREES DIFFERENT FROM EACH OTHER. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT
Hazardous weather outlook, Oct 18, 4:36 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 436 AM CDT MON OCT 18 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...CAPE GIRARDEAU MO...CARBONDALE IL... GREENVILLE MO...HARRISBURG IL...HENDERSON KY...HOPKINSVILLE KY... MAYFIELD KY...MOUNT VERNON IL...MURRAY KY...NEW MADRID MO... OWENSBORO KY...PADUCAH KY...PETERSBURG IN... POPLAR BLUFF MO AND PRINCETON IN 436 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. THE MAIN HAZARDS WITH THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THIS FORECAST WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF STORMS THIS AFTERNOON OVER MISSOURI AND ARKANSAS...EAST OF A SLOW MOVING COLD FRONT. HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL BECOME MORE LIKELY WITH EACH ROUND OF STORMS IN A GIVEN AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND TUESDAY EVENING OVER WESTERN KENTUCKY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT...AND AGAIN ON TUESDAY.
In the hours before
Local storm report, Oct 18, 1:34 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL PADUCAH 37.07N 88.64W
10/18/2004 0.75 INCH MCCRACKEN KY BROADCAST MEDIA
&&Local storm report, Oct 18, 1:36 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL PADUCAH 37.07N 88.64W
10/18/2004 0.75 INCH MCCRACKEN KY EMERGENCY MNGR
&&Local storm report, Oct 18, 1:44 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 1 S GOREVILLE 37.54N 88.97W
10/18/2004 0.75 INCH JOHNSON IL LAW ENFORCEMENT
&&Special weather statement, Oct 18, 4:37 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 437 PM CDT MON OCT 18 2004 ILZ080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-100- 107>112-114-190000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO- CARLISLE KY-CARTER MO-FRANKLIN IL-FULTON KY-HICKMAN KY-JACKSON IL- JOHNSON IL-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-PULASKI IL- RIPLEY MO-SCOTT MO-STODDARD MO-UNION IL-WAYNE MO-WILLIAMSON IL- 437 PM CDT MON OCT 18 2004 ...STRONG STORMS MOVING EAST INTO SOUTHEAST MISSOURI... AN LINE OF STRONG SUPERCELL THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS SOUTHERN MISSOURI AND PUSHING EAST INTO THE MISSISSIPPI RIVER VALLEY. THESE WILL HAVE THE LIKELY POTENTIAL TO PRODUCE SEVERE WEATHER...INCLUDING LARGE HAIL...GUSTY WINDS...RAINFALL OF UP TO AN INCH AND A HALF AN HOUR...AND FREQUENT DEADLY LIGHTNING. BE AWARE FOR RAPID WEATHER CHANGES THROUGHOUT THE LATE AFTERNOON AND EARLY EVENING ACROSS THIS AREA AS THESE STORMS MOVE EAST. MTF
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:55 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 50 min |
| Oct 18, 8:35 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 25 min |
| Oct 18, 9:11 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 49 min |
| Oct 18, 4:23 PM CDT | Tornado Warning | PAH | Wayne | 52 min |
| Oct 18, 5:14 PM CDT | Tornado Warning | PAH | Wayne | 31 min |
| Oct 18, 5:45 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 60 min |
| Oct 18, 5:58 PM CDT | Tornado Warning | PAH | Perry | 47 min |
| Oct 18, 6:03 PM CDT | Tornado Warning | PAH | New Madrid | 57 min |
| Oct 18, 6:08 PM CDT | Tornado Warning | PAH | New Madrid | 52 min |
| Oct 18, 6:19 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 26 min |
| Oct 18, 6:42 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 48 min |
| Oct 18, 6:44 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 31 min |
| Oct 18, 6:48 PM CDT | Tornado Warning | PAH | Mississippi | 42 min |
Nearby
Tornado Warnings in Missouri, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.